Alert archive / California / Wind Advisories in 2009
Wind Advisory 6, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Mar 15, 2009, 2:38 PM PDT for 8 counties in California; 6 counties in Nevada. It took effect at Mar 15, 2009, 5:00 PM PDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2009, 2:38 PM PDT (21:38 UTC)
- In effect from
- Mar 15, 2009, 5:00 PM PDT
- Expired
- Mar 16, 2009, 7:37 PM PDT
- In force
- 27 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Modoc County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 42 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1890 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 152138 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 238 PM PDT SUN MAR 15 2009 ...STRONG AND GUSTY WINDS THROUGH MONDAY EVENING... .LOW PRESSURE OVER THE GULF OF ALASKA WILL DIRECT A POWERFUL JET STREAM INTO NORTHERN PORTIONS OF CALIFORNIA AND NEVADA THROUGH MONDAY. THIS WILL RESULT IN WINDY CONDITIONS ACROSS THE AREA, WHICH WILL MAKE TRAVEL DIFFICULT AT TIMES. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. CAZ072-NVZ002-161200- /O.UPG.KREV.HW.A.0003.090316T1200Z-090317T0000Z/ /O.NEW.KREV.WI.Y.0006.090316T1200Z-090317T0600Z/ /O.CON.KREV.LW.Y.0012.000000T0000Z-090316T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE 238 PM PDT SUN MAR 15 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... ...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY. * WINDS: THROUGH TONIGHT SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. MONDAY AND MONDAY EVENING WINDS WILL INCREASE TO SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 50 TO 55 MPH. GUSTS MAY EXCEED 100 MPH OVER HIGHER RIDGES. * WAVE HEIGHTS ON LAKE TAHOE: 3 TO 4 FEET...INCREASING TO 4 TO 5 FEET LATE TONIGHT INTO MONDAY...WITH WAVES TO 6 FEET ON THE EAST AND NORTHEAST SIDES OF THE LAKE. SMALL BOATS ON LAKE TAHOE WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE TUESDAY. * IMPACTS: TRAVELERS ON LOCAL HIGHWAYS IN THE TAHOE BASIN AND ALONG I-80 THROUGH THE SIERRA WILL EXPERIENCE STRONG GUSTY WINDS TONIGHT AND MONDAY. PERIODS OF SNOW WILL ALSO AFFECT AREAS MAINLY ABOVE 6800 FEET WITH ACCUMULATIONS LIKELY AT PASS LEVELS. && $$ NVZ004-161200- /O.UPG.KREV.HW.A.0003.090316T1200Z-090317T0300Z/ /O.NEW.KREV.WI.Y.0006.090316T1800Z-090317T0600Z/ /O.CON.KREV.LW.Y.0012.000000T0000Z-090316T1200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...SILVER SPRINGS 238 PM PDT SUN MAR 15 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY. * WINDS: TONIGHT AND MONDAY MORNING WINDS ARE EXPECTED TO BE SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. WINDS ARE FORECAST TO INCREASE TO 20 TO 30 MPH WITH GUSTS OF 50 MPH MONDAY AFTERNOON AND EVENING. * WAVE HEIGHTS ON PYRAMID LAKE: 2 TO 4 FEET TODAY AND TONIGHT...INCREASING TO 4 TO 5 FEET ON MONDAY. SMALL BOATS ON PYRAMID LAKE WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. * IMPACTS: TRAVELERS ON HIGHWAYS 50 AND 95 WILL BE SUBJECTED TO STRONG GUSTY WINDS. THESE WINDS WILL PRODUCE AREAS OF BLOWING DUST WITH VISIBILITIES OF 1 MILE OR LESS. && $$ CAZ070-071-NVZ005-161200- /O.UPG.KREV.HW.A.0003.090316T0000Z-090317T0000Z/ /O.NEW.KREV.WI.Y.0006.090316T0000Z-090317T0000Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL... SUSANVILLE...EMPIRE...GERLACH 238 PM PDT SUN MAR 15 2009 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT MONDAY. * WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 50 TO 55 MPH ARE EXPECTED FROM LATE THIS AFTERNOON INTO TONIGHT AND MONDAY. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT AT TIMES ON AREA HIGHWAYS...INCLUDING HIGHWAY 395 IN EASTERN LASSEN COUNTY AND NEVADA STATE ROUTE 447 BETWEEN GERLACH AND CEDARVILLE. LOCAL AREAS OF BLOWING DUST MAY PRODUCE REDUCED VISIBILITY AT TIMES NEAR HONEY LAKE...AND IN THE BLACK ROCK AND SMOKE CREEK DESERTS OF NORTHWEST NEVADA. && $$ NVZ003-161200- /O.UPG.KREV.HW.A.0003.090316T1200Z-090317T0300Z/ /O.NEW.KREV.WI.Y.0006.090316T1200Z-090317T0600Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITY OF...SPARKS 238 PM PDT SUN MAR 15 2009 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY. * WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH TONIGHT. WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH GUSTS OF 50 TO 55 MPH MONDAY MORNING INTO MONDAY EVENING. HIGHER GUSTS MAY OCCUR IN WIND PRONE AREAS SUCH AS WASHOE VALLEY AND IN FOOTHILLS WEST OF RENO AND CARSON CITY. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT AT TIMES ON AREA HIGHWAYS...ESPECIALLY HIGHWAY 395 THROUGH WASHOE VALLEY. LOCAL AREAS OF BLOWING DUST MAY PRODUCE REDUCED VISIBILITY AT TIMES MAINLY EAST OF RENO AND CARSON CITY...INCLUDING HIGHWAY 50 THROUGH DAYTON AND SILVER SPRINGS. && $$ CS HTTP://WEATHER.GOV/RENO
5 follow-up statements
000 WWUS75 KREV 152232 AAA NPWREV URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE RENO NV 332 PM PDT SUN MAR 15 2009 ...STRONG AND GUSTY WINDS THROUGH MONDAY EVENING... .LOW PRESSURE OVER THE GULF OF ALASKA WILL DIRECT A POWERFUL JET STREAM INTO NORTHERN PORTIONS OF CALIFORNIA AND NEVADA THROUGH MONDAY. THIS WILL RESULT IN WINDY CONDITIONS ACROSS THE AREA... WHICH WILL MAKE TRAVEL DIFFICULT AT TIMES. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. NVZ004-160645- /O.EXT.KREV.LW.Y.0012.000000T0000Z-090316T1800Z/ /O.CON.KREV.WI.Y.0006.090316T1800Z-090317T0600Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...SILVER SPRINGS 332 PM PDT SUN MAR 15 2009 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT MONDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM PDT MONDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. * WINDS: TONIGHT AND MONDAY MORNING WINDS ARE EXPECTED TO BE SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. WINDS ARE FORECAST TO INCREASE TO 20 TO 30 MPH WITH GUSTS OF 50 MPH MONDAY AFTERNOON AND EVENING. * WAVE HEIGHTS ON PYRAMID LAKE: 2 TO 4 FEET TODAY AND TONIGHT... INCREASING TO 4 TO 5 FEET ON MONDAY. SMALL BOATS ON PYRAMID LAKE WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. * IMPACTS: TRAVELERS ON HIGHWAYS 50 AND 95 WILL BE SUBJECTED TO STRONG GUSTY WINDS. THESE WINDS WILL PRODUCE AREAS OF BLOWING DUST WITH VISIBILITIES OF 1 MILE OR LESS. && $$ CAZ072-NVZ002-160645- /O.CON.KREV.LW.Y.0012.000000T0000Z-090316T1200Z/ /O.CON.KREV.WI.Y.0006.090316T1200Z-090317T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE 332 PM PDT SUN MAR 15 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY. * WINDS: THROUGH TONIGHT SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. MONDAY AND MONDAY EVENING WINDS WILL INCREASE TO SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 50 TO 55 MPH. GUSTS MAY EXCEED 100 MPH OVER HIGHER RIDGES. * WAVE HEIGHTS ON LAKE TAHOE: 3 TO 4 FEET...INCREASING TO 4 TO 5 FEET LATE TONIGHT INTO MONDAY...WITH WAVES TO 6 FEET ON THE EAST AND NORTHEAST SIDES OF THE LAKE. SMALL BOATS ON LAKE TAHOE WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE TUESDAY. * IMPACTS: TRAVELERS ON LOCAL HIGHWAYS IN THE TAHOE BASIN AND ALONG I-80 THROUGH THE SIERRA WILL EXPERIENCE STRONG GUSTY WINDS TONIGHT AND MONDAY. PERIODS OF SNOW WILL ALSO AFFECT AREAS MAINLY ABOVE 6800 FEET WITH ACCUMULATIONS LIKELY AT PASS LEVELS. && $$ CAZ070-071-NVZ005-160645- /O.CON.KREV.WI.Y.0006.090316T0000Z-090317T0000Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL... SUSANVILLE...EMPIRE...GERLACH 332 PM PDT SUN MAR 15 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY. * WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 50 TO 55 MPH ARE EXPECTED FROM LATE THIS AFTERNOON INTO TONIGHT AND MONDAY. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT AT TIMES ON AREA HIGHWAYS...INCLUDING HIGHWAY 395 IN EASTERN LASSEN COUNTY AND NEVADA STATE ROUTE 447 BETWEEN GERLACH AND CEDARVILLE. LOCAL AREAS OF BLOWING DUST MAY PRODUCE REDUCED VISIBILITY AT TIMES NEAR HONEY LAKE...AND IN THE BLACK ROCK AND SMOKE CREEK DESERTS OF NORTHWEST NEVADA. && $$ NVZ003-160645- /O.CON.KREV.WI.Y.0006.090316T1200Z-090317T0600Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITY OF...SPARKS 332 PM PDT SUN MAR 15 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY. * WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH TONIGHT. WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH GUSTS OF 50 TO 55 MPH MONDAY MORNING INTO MONDAY EVENING. HIGHER GUSTS MAY OCCUR IN WIND PRONE AREAS SUCH AS WASHOE VALLEY AND IN FOOTHILLS WEST OF RENO AND CARSON CITY. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT AT TIMES ON AREA HIGHWAYS...ESPECIALLY HIGHWAY 395 THROUGH WASHOE VALLEY. LOCAL AREAS OF BLOWING DUST MAY PRODUCE REDUCED VISIBILITY AT TIMES MAINLY EAST OF RENO AND CARSON CITY...INCLUDING HIGHWAY 50 THROUGH DAYTON AND SILVER SPRINGS. && $$ CS HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 160456 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 956 PM PDT SUN MAR 15 2009 ...GUSTY WINDS THROUGH MONDAY EVENING... .LOW PRESSURE OVER THE GULF OF ALASKA WILL DIRECT A POWERFUL JET STREAM INTO THE PACIFIC NORTHWEST THROUGH MONDAY. THIS WILL RESULT IN WINDY CONDITIONS ACROSS THE AREA...WHICH WILL MAKE TRAVEL DIFFICULT AT TIMES. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. CAZ072-NVZ002-161200- /O.CON.KREV.LW.Y.0012.000000T0000Z-090316T1200Z/ /O.CON.KREV.WI.Y.0006.090316T1200Z-090317T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE 956 PM PDT SUN MAR 15 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY. * TONIGHT ON LAKE TAHOE: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 40 MPH WITH WAVE HEIGHTS OF 3 TO 5 FEET. BOATS SHOULD REMAIN OFF LAKE WATERS THROUGH MONDAY EVENING. * MONDAY AND MONDAY EVENING: WINDS INCREASE TO SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 50 TO 55 MPH. GUSTS NEAR 100 MPH OVER THE SIERRA RIDGES. * IMPACTS: TRAVELERS WILL EXPERIENCE GUSTY WINDS TONIGHT AND MONDAY. SNOW SHOWERS WILL AFFECT AREAS ABOVE 6500 FEET WITH LIGHT ACCUMULATIONS ABOVE 7000 FEET. $$ NVZ004-161200- /O.CON.KREV.LW.Y.0012.000000T0000Z-090316T1800Z/ /O.CON.KREV.WI.Y.0006.090316T1800Z-090317T0600Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...SILVER SPRINGS 956 PM PDT SUN MAR 15 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY. * TONIGHT AND MONDAY MORNING ON PYRAMID LAKE: WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WITH WAVE HEIGHTS OF 3 TO 5 FEET. BOATS SHOULD REMAIN OFF LAKE WATERS THROUGH MONDAY EVENING. * MONDAY AFTERNOON AND EVENING: WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL SPREAD INTO PERSHING AND CHURCHILL COUNTIES. * IMPACTS: TRAVELERS ON HIGHWAYS 50 AND 95 WILL BE SUBJECTED TO GUSTY WINDS. THESE WINDS WILL PRODUCE AREAS OF BLOWING DUST WITH VISIBILITIES OF 1 MILE OR LESS. $$ CAZ070-071-NVZ005-161200- /O.CON.KREV.WI.Y.0006.000000T0000Z-090317T0000Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL... SUSANVILLE...EMPIRE...GERLACH 956 PM PDT SUN MAR 15 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY. * WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 50 TO 55 MPH THROUGH MONDAY. * IMPACTS: WINDS WILL MAKE TRAVEL DIFFICULT ON HIGHWAY 395 FROM THE NEVADA STATE LINE TO SUSANVILLE AND NEVADA STATE ROUTE 447 BETWEEN GERLACH AND CEDARVILLE. AREAS OF BLOWING DUST MAY PRODUCE REDUCED VISIBILITY AT TIMES NEAR HONEY LAKE...AND IN THE BLACK ROCK AND SMOKE CREEK DESERTS OF NORTHWEST NEVADA. $$ NVZ003-161200- /O.CON.KREV.WI.Y.0006.090316T1200Z-090317T0600Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITY OF...SPARKS 956 PM PDT SUN MAR 15 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY. * WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH TONIGHT. WINDS INCREASE TO 20 TO 30 MPH WITH GUSTS OF 50 TO 55 MPH MONDAY MORNING INTO MONDAY EVENING. HIGHER GUSTS MAY OCCUR IN WIND PRONE AREAS SUCH AS WASHOE VALLEY AND IN FOOTHILLS WEST OF RENO AND CARSON CITY. * IMPACTS: WINDS WILL MAKE TRAVEL DIFFICULT AT TIMES ON AREA HIGHWAYS...ESPECIALLY HIGHWAY 395 THROUGH WASHOE VALLEY. AREAS OF BLOWING DUST MAY PRODUCE REDUCED VISIBILITY AT TIMES EAST OF RENO AND CARSON CITY...INCLUDING HIGHWAY 50 THROUGH DAYTON AND SILVER SPRINGS. $$ BRONG HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 161146 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 446 AM PDT MON MAR 16 2009 ...GUSTY WINDS TODAY THROUGH THIS EVENING... .LOW PRESSURE OVER THE GULF OF ALASKA WITH STRONG JET STREAM OVER THE PACIFIC NORTHWEST WILL KEEP WINDY CONDITIONS OVER PORTIONS OF EASTERN CALIFORNIA AND WESTERN NEVADA TODAY AND INTO THIS EVENING. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED OR MOVED INDOORS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. CAZ072-NVZ002-170000- /O.CAN.KREV.LW.Y.0012.000000T0000Z-090316T1200Z/ /O.EXT.KREV.WI.Y.0006.090316T1146Z-090317T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE 446 AM PDT MON MAR 16 2009 ...LAKE WIND ADVISORY UPGRADED TO WIND ADVISORY...IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. * THE STRONGEST WINDS WILL INITIALLY OCCUR OVER HIGHER ELEVATIONS BUT WINDS WILL INCREASE AT LAKE LEVEL BY MID MORNING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 50 TO 55 MPH. GUSTS NEAR 90 MPH OVER THE SIERRA RIDGES. * IMPACTS: TRAVELERS WILL EXPERIENCE GUSTY WINDS TODAY THROUGH THIS EVENING WITH SOME BLOWING SNOW AND REDUCED VISIBILITY AT TIMES OVER HIGHER PASSES. SNOW SHOWERS WILL PRODUCE LIGHT ACCUMULATIONS ABOVE 7000 FEET. && $$ NVZ004-170000- /O.CAN.KREV.LW.Y.0012.000000T0000Z-090316T1800Z/ /O.EXT.KREV.WI.Y.0006.090316T1146Z-090317T0600Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...SILVER SPRINGS 446 AM PDT MON MAR 16 2009 ...LAKE WIND ADVISORY UPGRADED TO WIND ADVISORY...IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. * THE STRONGEST WINDS WILL INITIALLY OCCUR OVER HIGHER ELEVATIONS BUT WINDS WILL INCREASE ACROSS MOST VALLEYS BY LATE MORNING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL SPREAD ACROSS WEST CENTRAL NEVADA TODAY AND CONTINUE THROUGH THIS EVENING. * IMPACTS: TRAVELERS ON INTERSTATE 80 AND HIGHWAYS 50 AND 95 WILL BE SUBJECTED TO GUSTY WINDS. THESE WINDS WILL PRODUCE AREAS OF BLOWING DUST WITH VISIBILITY OF 1 MILE OR LESS AT TIMES. && $$ NVZ003-170000- /O.EXT.KREV.WI.Y.0006.090316T1146Z-090317T0600Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITY OF...SPARKS 446 AM PDT MON MAR 16 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. * THE STRONGEST WINDS WILL INITIALLY OCCUR OVER HIGHER ELEVATIONS AND FOOTHILL AREAS...BUT WINDS WILL INCREASE ACROSS MOST VALLEYS BY LATE MORNING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 50 TO 55 MPH. LOCALLY HIGHER GUSTS ARE LIKELY IN WIND PRONE AREAS SUCH AS WASHOE VALLEY AND IN FOOTHILLS AROUND RENO AND CARSON CITY. * IMPACTS: WINDS WILL MAKE TRAVEL DIFFICULT AT TIMES ON AREA HIGHWAYS...ESPECIALLY HIGHWAY 395 THROUGH WASHOE VALLEY. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. $$ CAZ070-071-NVZ005-170000- /O.CON.KREV.WI.Y.0006.000000T0000Z-090317T0000Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL... SUSANVILLE...EMPIRE...GERLACH 446 AM PDT MON MAR 16 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * THE STRONGEST WINDS WILL INITIALLY OCCUR OVER HIGHER ELEVATIONS AND FOOTHILL AREAS...BUT WINDS WILL INCREASE ACROSS MOST VALLEYS BY MID MORNING. * WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 50 TO 55 MPH THROUGH THIS AFTERNOON. LOCALLY HIGHER GUSTS ARE LIKELY IN CANYONS AND FOOTHILL AREAS NEAR THE SURPRISE VALLEY AND EXTREME NORTHWEST NEVADA. * IMPACTS: WINDS WILL MAKE TRAVEL DIFFICULT ON AREA ROADS AND HIGHWAYS...INCLUDING HIGHWAY 395 NORTH OF THE NEVADA STATE LINE AND NEVADA ROUTE 447 NORTH OF GERLACH. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY AT TIMES NEAR HONEY LAKE...AND IN THE BLACK ROCK AND SMOKE CREEK DESERTS OF NORTHWEST NEVADA. $$ MJD HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 162344 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 444 PM PDT MON MAR 16 2009 ...WINDS WILL DECREASE THROUGH THIS EVENING... .THE JET STREAM OVER OREGON WILL SLOWLY MOVE NORTH THROUGH TONIGHT. THIS WILL ALLOW WINDS TO DIMINISH THIS EVENING. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. CAZ070-071-NVZ005-170045- /O.EXP.KREV.WI.Y.0006.000000T0000Z-090317T0000Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL... SUSANVILLE...EMPIRE...GERLACH 444 PM PDT MON MAR 16 2009 ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON. WINDS WILL CONTINUE TO DECREASE THIS EVENING. HOWEVER SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH 8 PM...THEN DIMINISH TO 10 TO 20 MPH BY MIDNIGHT. $$ CAZ072-NVZ002-170600- /O.CON.KREV.WI.Y.0006.000000T0000Z-090317T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE 444 PM PDT MON MAR 16 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * SOUTHWEST 15 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH WILL START TO DECREASE THE NEXT SEVERAL HOURS. * GUSTS OF 65 TO 85 MPH OVER THE SIERRA RIDGES WILL DIMINISH AFTER MIDNIGHT. $$ NVZ003-170600- /O.CON.KREV.WI.Y.0006.000000T0000Z-090317T0600Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITY OF...SPARKS 444 PM PDT MON MAR 16 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 45 TO 55 MPH WILL START TO DECREASE THIS EVENING. * WINDS WILL MAKE TRAVEL DIFFICULT AT TIMES ON AREA HIGHWAYS...ESPECIALLY HIGHWAY 395 THROUGH WASHOE VALLEY. $$ NVZ004-170600- /O.CON.KREV.WI.Y.0006.000000T0000Z-090317T0600Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...SILVER SPRINGS 444 PM PDT MON MAR 16 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 50 MPH WILL START TO DECREASE THIS EVENING. * TRAVELERS ON INTERSTATE 80 AND HIGHWAYS 50 AND 95 WILL BE SUBJECTED TO GUSTY WINDS. THESE WINDS WILL PRODUCE AREAS OF BLOWING DUST WITH VISIBILITY OF 1 MILE OR LESS AT TIMES. $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 170237 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 737 PM PDT MON MAR 16 2009 CAZ072-NVZ002>004-170345- /O.CAN.KREV.WI.Y.0006.000000T0000Z-090317T0600Z/ GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE...SPARKS... FERNLEY...FALLON...SILVER SPRINGS 737 PM PDT MON MAR 16 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE QUICKLY DECREASED BELOW ADVISORY LEVELS THIS EVENING. GUSTS TO 40 MPH ARE POSSIBLE IN WIND PRONE AREAS THROUGH MIDNIGHT. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Mar 15, 9:36 AM PDT, 5 hours 2 minutes earlier.
Area forecast discussion, Mar 15, 9:36 AM PDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RENO NV
936 AM PDT SUN MAR 15 2009
.UPDATE...
QUICK UPDATE TO INCREASE POPS/QPF VALUES RIGHT ALONG THE SIERRA
CREST FROM I-80 NORTH FOR TODAY. RADAR TRENDS SHOWING LARGE AREA
OF PRECIP MOVING INTO NW CA, WHICH SHOULD IMPACT NW PARTS OF OUR
CWA STARTING THIS AFTN. 9Z SREF PROB MATCHED QPF INDICATING 0.1
BETWEEN I-80 AND QUINCY THIS AFTN. FEEL THAT MOST OF THE PRECIP
WILL BE RIGHT ALONG THE CREST, WITH A RAPID DROPOFF EASTWARD,
BASED ON NAM/GFS OMEGA PROFILES. WIND FORECAST FOR TODAY LOOKS
GOOD, WITH GUSTS JUST BELOW ADV LEVELS. BLDU IN THE DESERTS A GOOD
BET.
CS
&&
.PREVIOUS DISCUSSION... /ISSUED 417 AM PDT SUN MAR 15 2009/
SHORT TERM...
HAVE KEPT HIGH WIND WATCH IN PLACE FOR THE SAME ZONES...BUT PUSHED
BACK THE ONSET AND END TIMES BASED ON LATEST TRENDS INDICATING
LESS INTENSE WINDS THIS AFTERNOON AND TONIGHT FROM THE I-80 REGION
SOUTHWARD. GUSTY WINDS ARE STILL EXPECTED EVEN BEFORE THE WATCH
TAKES EFFECT...BUT MOST GUSTS SHOULD REMAIN IN THE 35-45 MPH
RANGE. LAKE WIND ADVY WAS EXTENDED TO ELIMINATE ANY GAP BEFORE
THE WATCH TAKES EFFECT.
BY LATE THIS AFTERNOON...NERN CA-NWRN NV MAY BEGIN TO SEE
SOME STRONGER GUSTS AS 700 MB WINDS INCREASE TO NEAR 60 KT. SOME
PRECIP LOADING ALSO MAY ALSO ENHANCE GUSTS ESPECIALLY IN THE
SURPRISE VALLEY AND LEE SIDE PORTIONS OF NERN CA THRU TONIGHT.
POTENTIAL FOR STRONGEST WINDS CONTINUES TO BE INDICATED FOR MONDAY
AFTERNOON ALONG THE HIGHWAY 395 CORRIDOR FROM SUSANVILLE TO TOPAZ
LAKE.
COMPARED TO GUIDANCE DATA FROM 24 HRS AGO WHICH RAISED CONCERN
FOR A MORE SIGNIFICANT PERIOD OF HIGH WINDS...THE MAGNITUDE OF
THIS WIND EVENT CURRENTLY APPEARS TO BE LESS INTENSE...HEADING
TOWARD SOLID ADVISORY CRITERIA. THE USUAL WIND PRONE AREAS WILL
PROBABLY RECEIVE SOME HIGH WIND GUSTS...WHILE AWAY FROM THE WIND
PRONE REGIONS SHORT DURATION GUSTS MEETING LOW END WARNING
CRITERIA ARE POSSIBLE. SOME OF THE INGREDIENTS CONTRIBUTING TO
DOWNSLOPE WINDSTORMS WERE NOT AS WELL DEFINED ON THE LATEST
GUIDANCE DATA...INCLUDING LIGHTER PRECIP ALONG THE SIERRA CREST AND
THE STABLE LAYER NOT EXTENDING AS HIGH ABOVE RIDGE LEVEL. REDUCED
VSBY DUE TO BLOWING DUST WILL LIKELY BE AN IMPACT ACROSS PORTIONS
OF WRN NV REGARDLESS OF WHETHER HIGH WIND CRITERIA IS MET.
WINDS WILL GRADUALLY WIND DOWN MON EVENING...AND CONTINUE DECREASING
MON NIGHT AS THE GRADIENT WEAKENS AND THE JET STREAM RETREATS
FARTHER TO THE NORTH. WIDESPREAD HIGH CLOUDS WILL PERSIST THRU
TUESDAY BUT LIGHTER WINDS AND MILD TEMPS IN THE LOWER-MID 60S FOR
MOST VALLEYS WILL BRING MORE FAVORABLE CONDITIONS FOR MOST OUTDOOR
ACTIVITIES.
PRECIP HAS HAD A SLOW START SO FAR WITH SOME RADAR ECHOES FINALLY
APPEARING WEST OF THE SIERRA CREST DURING THE PAST HOUR. WHILE
LOCATIONS ABOVE 7000 FT ALONG THE IMMEDIATE SIERRA CREST COULD
SEE UP TO A FOOT OF SNOW WITH THIS SYSTEM...AMOUNTS WILL DROP OFF
QUICKLY EAST OF THE CREST. WET BULB EFFECTS FROM INITIAL DRY AIR
MASS COULD PRODUCE SCT SNOW SHOWERS IN THE TAHOE BASIN THIS
AFTERNOON AND EVENING...BUT LITTLE OR NO ACCUMULATION IS EXPECTED
AT LAKE LEVEL FOR THIS EVENT AS SNOW LEVELS RISE TO NEAR 6500-7000
FT BY LATER TONIGHT. RAINFALL WILL GENERALLY BE LIGHT ACROSS LOWER
ELEVATIONS...BUT PORTIONS OF FAR WRN LASSEN COUNTY AND CNTRL
PLUMAS-SIERRA COUNTIES NEAR HWY 89 COULD RECEIVE STORM TOTALS
BETWEEN 0.50 AND 1 INCH FROM THIS AFTERNOON THRU MON EVENING. MJD
LONG TERM...WEDNESDAY THROUGH SATURDAY...
CHANGES TO PREVIOUS FORECAST INCLUDE INCREASING CLOUD COVER
THURSDAY/THURSDAY NIGHT AND OVER THE NEXT WEEKEND...AND INCREASING
POPS LATE SATURDAY.
A FLAT RIDGE REMAINS OVER CALIFORNIA AND NEVADA ON WEDNESDAY THROUGH
FRIDAY...WITH A WEAK UPPER LEVEL DISTURBANCE DRIFTING THROUGH THE
RIDGE ACROSS SOUTHERN CA AND NV THURSDAY AND THURSDAY NIGHT. THE GFS
AND ECMWF SHOW A STRONGER DISTURBANCE WHILE THE CANADIAN MODEL
BARELY PICKS UP ON IT. THE GFS/EC GENERATE QUITE A BIT OF MID LEVEL
CLOUDS ACROSS THE CWA AS THE FEATURE MOVES BY TO THE SOUTH. THE EC
QPF PROGS SHOW NO PRECIP BUT THE LATEST (06Z) GFS QPF DOES SHOW SOME
PRECIP OVER THE CENTRAL SIERRA THURSDAY AFTERNOON AND EVENING.
RECENT MODEL INCONSISTENCY WITH THIS DISTURBANCE REDUCES CONFIDENCE
THAT THERE WILL BE MUCH IF ANY PRECIP SO FOR THIS PACKAGE WILL
INCREASE CLOUDS BUT LEAVE LOW POPS AND NO MEASURABLE PRECIPITATION
IN THE FORECAST.
THE LATEST MODEL RUNS DO SEEM TO BE GOING BACK TO A STRONGER SYSTEM
MOVING TO THE WEST COAST NEXT WEEKEND...WITH INCREASING CHANCES FOR
PRECIP LATE SATURDAY AND ESPECIALLY SATURDAY NIGHT INTO SUNDAY. THE
SYSTEM LOOKS PRETTY COLD WITH POTENTIAL FOR SNOW LEVELS TO DROP TO
NEAR VALLEY FLOORS SUNDAY BUT THAT POSSIBILITY WILL BE ADDRESSED IN
LATER FORECAST PACKAGES. ABOVE NORMAL TEMPERATURES CONTINUE THROUGH
FRIDAY BEFORE DROPPING TO NEAR OR BELOW NORMAL NEXT WEEKEND. RC
AVIATION...
VFR CONDITIONS THROUGH SUNDAY NIGHT...ALTHOUGH GUSTY SOUTHWEST
WINDS MAY PRODUCE BRIEF IFR VSBYS IN BLDU NEAR KLOL BETWEEN 20Z-
02Z...AND LOWERING CIGS AND VSBY AT KTVL/KTRK AFTER 03Z IN RAIN
SHOWERS. SFC WINDS WILL INCREASE TODAY WITH SOUTHWEST WINDS 15-25
KNOTS AND LOCAL GUSTS 30-40 KNOTS. THESE WINDS WILL CONTINUE INTO
MONDAY. THERE IS POTENTIAL FOR LLWS THROUGH 12Z MONDAY...PRIMARILY
AT THE KTRK/KTVL SITES WHERE RIDGE TOP WINDS WILL BE MUCH STRONGER
THAN VALLEY LOCATIONS. WILL LEAVE MENTION OF LLWS OUT OF KRNO TAF
AT THIS TIME AS SFC WINDS MAY BE STRONG ENOUGH TO KEEP CONDITIONS
FROM DEVELOPING. RC
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WATCH FROM 5 PM PDT THIS AFTERNOON THROUGH MONDAY
AFTERNOON FOR NVZ005.
LAKE WIND ADVISORY UNTIL 5 AM PDT MONDAY FOR NVZ002-004.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON FOR
NVZ002.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING FOR
NVZ003-004.
CA...HIGH WIND WATCH FROM 5 PM PDT THIS AFTERNOON THROUGH MONDAY
AFTERNOON FOR CAZ070-071.
LAKE WIND ADVISORY UNTIL 5 AM PDT MONDAY FOR CAZ072.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON FOR
CAZ072.
&&
HTTP://WEATHER.GOV/RENONearby
Wind Advisories in California, 2009Wind Advisories in Nevada, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.